Alert archive / California / Winter Storm Watches in 2012
Winter Storm Watch 8, NWS Reno, NV
NWS Reno, NV issued this winter storm watch at Apr 10, 2012, 2:17 PM PDT for 5 counties in California; Douglas County, Washoe County, Nevada. It took effect at Apr 12, 2012, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 2:17 PM PDT (21:17 UTC)
- In effect from
- Apr 12, 2012, 5:00 PM PDT
- Expired
- Apr 12, 2012, 3:52 AM PDT
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 92 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4301 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791 WWUS45 KREV 102117 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 217 PM PDT TUE APR 10 2012 ...HEAVY SNOW POSSIBLE IN THE SIERRA... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION THURSDAY AFTERNOON INTO FRIDAY BRINGING THE POTENTIAL FOR HEAVY SNOW IN THE SIERRA. CAZ072-073-NVZ002-111230- /O.NEW.KREV.WS.A.0008.120413T0000Z-120414T0000Z/ GREATER LAKE TAHOE AREA-MONO- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE 217 PM PDT TUE APR 10 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * TIMING: SNOW WILL MOVE INTO THE SIERRA THURSDAY AFTERNOON... INCREASING IN INTENSITY OVERNIGHT INTO FRIDAY. * SNOW ACCUMULATIONS: 1 TO 2 FEET POSSIBLE ABOVE 7000 FEET WITH UP TO 12 INCHES BELOW 7000 FEET. * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. RIDGE GUSTS UP TO 75 MPH. * IMPACTS: THE HEAVY SNOW MAY CAUSE IMPACTS TO TRAVEL IN THE SIERRA...WITH DELAYS AND CHAIN CONTROLS POSSIBLE THROUGH ALL SIERRA PASSES. GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW...POTENTIALLY CAUSING A SIGNIFICANT REDUCTION IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
628 WWUS45 KREV 111032 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 332 AM PDT WED APR 11 2012 ...HEAVY SNOW POSSIBLE IN THE SIERRA... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION THURSDAY AFTERNOON INTO FRIDAY BRINGING THE POTENTIAL FOR HEAVY SNOW IN THE SIERRA. CAZ072-073-NVZ002-112300- /O.CON.KREV.WS.A.0008.120413T0000Z-120414T0000Z/ GREATER LAKE TAHOE AREA-MONO- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE 332 AM PDT WED APR 11 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * TIMING: SNOW WILL MOVE INTO THE SIERRA THURSDAY AFTERNOON... INCREASING IN INTENSITY OVERNIGHT INTO FRIDAY. * SNOW ACCUMULATIONS: 1 TO 2 FEET POSSIBLE ABOVE 7000 FEET WITH UP TO 12 INCHES BELOW 7000 FEET. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. RIDGE GUSTS UP TO 75 MPH. * IMPACTS: THE HEAVY SNOW MAY CAUSE IMPACTS TO TRAVEL IN THE SIERRA...WITH DELAYS AND CHAIN CONTROLS POSSIBLE THROUGH ALL SIERRA PASSES. GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW...POTENTIALLY CAUSING A SIGNIFICANT REDUCTION IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
978 WWUS45 KREV 112200 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 300 PM PDT WED APR 11 2012 ...HEAVY SNOW POSSIBLE IN THE SIERRA... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION THURSDAY AFTERNOON INTO FRIDAY BRINGING THE POTENTIAL FOR HEAVY SNOW IN THE SIERRA. CAZ072-073-NVZ002-121200- /O.CON.KREV.WS.A.0008.120413T0000Z-120414T0000Z/ GREATER LAKE TAHOE AREA-MONO- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE 300 PM PDT WED APR 11 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * TIMING: SNOW WILL MOVE INTO THE SIERRA THURSDAY AFTERNOON... INCREASING IN INTENSITY THURSDAY NIGHT INTO FRIDAY. * SNOW ACCUMULATIONS: 10 TO 18 INCHES POSSIBLE ABOVE 7000 FEET FOR THE TAHOE AREA AND MONO COUNTY. BELOW 7000 FEET UP TO 12 INCHES POSSIBLE NEAR LAKE TAHOE AND UP TO 8 INCHES POSSIBLE IN MONO COUNTY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. RIDGE GUSTS UP TO 75 MPH. * IMPACTS: THE HEAVY SNOW MAY CAUSE IMPACTS TO TRAVEL IN THE SIERRA...WITH DELAYS AND CHAIN CONTROLS POSSIBLE THROUGH ALL SIERRA PASSES. GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW...POTENTIALLY CAUSING A SIGNIFICANT REDUCTION IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
213 WWUS45 KREV 121052 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 352 AM PDT THU APR 12 2012 ...SNOW EXPECTED IN THE SIERRA... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TODAY. SNOW WILL MOVE INTO THE SIERRA THIS MORNING, ALTHOUGH THE HEAVIEST SNOW WILL BE LATE THURSDAY NIGHT INTO FRIDAY. CAZ072-NVZ002-122300- /O.UPG.KREV.WS.A.0008.120413T0000Z-120414T0000Z/ /O.NEW.KREV.WW.Y.0014.120413T0500Z-120414T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 352 AM PDT THU APR 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW WILL MOVE INTO THE SIERRA THIS MORNING...WITH THE HEAVIEST SNOW EXPECTED TONIGHT INTO FRIDAY. * SNOW ACCUMULATIONS: 4 TO 8 INCHES...WITH 8 TO 12 INCHES ABOVE 7000 FEET. LOCALLY HIGHER AMOUNTS UP TO 16 INCHES POSSIBLE ALONG THE SIERRA CREST. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. RIDGE GUSTS UP TO 75 MPH. * IMPACTS: SNOW IS EXPECTED TO CAUSE IMPACTS TO TRAVEL IN THE SIERRA THROUGH FRIDAY...WITH DELAYS AND CHAIN CONTROLS EXPECTED FOR ALL SIERRA PASSES. GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW WITH REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-122300- /O.UPG.KREV.WS.A.0008.120413T0000Z-120414T0000Z/ /O.NEW.KREV.WW.Y.0014.120413T0500Z-120414T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 352 AM PDT THU APR 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW WILL MOVE INTO THE SIERRA TODAY...WITH THE HEAVIEST SNOW EXPECTED TONIGHT INTO FRIDAY. * SNOW ACCUMULATIONS: 8 TO 12 INCHES ABOVE 7000 FEET...WITH UP TO 5 INCHES BELOW 7000 FEET. LOCALLY HIGHER AMOUNTS UP TO 16 INCHES POSSIBLE ALONG THE SIERRA CREST. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. RIDGE GUSTS UP TO 75 MPH. * IMPACTS: SNOW IS EXPECTED TO CAUSE IMPACTS TO TRAVEL IN THE SIERRA THROUGH FRIDAY...WITH DELAYS AND CHAIN CONTROLS EXPECTED FOR ALL SIERRA PASSES. GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW WITH REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-122300- /O.NEW.KREV.WW.Y.0014.120413T0500Z-120414T0000Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 352 AM PDT THU APR 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT FRIDAY. * TIMING: SNOW WILL MOVE INTO THE SIERRA THIS MORNING...WITH THE HEAVIEST SNOW EXPECTED TONIGHT INTO FRIDAY. * SNOW ACCUMULATIONS: 4 TO 8 INCHES WEST OF HIGHWAY 395...WITH UP TO 3 INCHES ALONG AND EAST OF HIGHWAY 395. LOCALLY HIGHER AMOUNTS UP TO 12 INCHES POSSIBLE AROUND YUBA PASS. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. RIDGE GUSTS UP TO 75 MPH. * IMPACTS: SNOW IS EXPECTED TO CAUSE IMPACTS TO TRAVEL IN THE SIERRA THROUGH FRIDAY...WITH DELAYS AND CHAIN CONTROLS EXPECTED FOR ALL SIERRA PASSES. GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW WITH REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HOON HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm watch went out at Apr 10, 3:40 AM PDT, 10 hours 37 minutes earlier.
Area forecast discussion, Apr 10, 3:40 AM PDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
340 AM PDT TUE APR 10 2012
.SHORT TERM...
AN UPPER LEVEL LOW POSITIONED NEAR 135W IS BEGINNING TRACK TOWARDS
THE WEST COAST..SPREADING A BAND OF SHOWERS ACROSS THE CA AND OR
BORDER SOUTH THROUGH THE BAY AREA. SURFACE LOW WILL DEEPEN AS
DOWNSTREAM TROUGH AXIS APPROACHES WHICH WILL STRENGTHEN SURFACE
PRESSURE GRADIENT AND INCREASE WINDS TODAY. WIND GUSTS IN THE
35-45 MPH RANGE WILL BE WIDESPREAD ACROSS THE CWA TODAY INTO THIS
EVENING. LAKE WIND ADVISORIES FOR BOTH LAKE TAHOE AND PYRAMID
LAKES ARE IN EFFECT TODAY WHERE GUSTS TO 35 MPH ARE EXPECTED.
GUSTY WINDS COUPLED WITH RECENT DRY CONDITIONS MAY RESULT IN
REDUCED VISIBILITY DUE TO AREAS OF BLOWING DUST MAINLY ACROSS
DESERT REGIONS EAST OF HWY 395 TODAY. SURFACE GRADIENT EASES SOME
TONIGHT INTO WEDNESDAY MORNING BUT WIND GUSTS NEAR 30 MPH WILL
REMAIN AHEAD OF THE NEXT SYSTEM FOR THURSDAY INTO FRIDAY.
MOISTURE WILL INCREASE TUESDAY EVENING WHICH WILL PROVIDE CHANCES
FOR PRECIPITATION BEGINNING BY EARLY WEDNESDAY MORNING IN THE
SIERRA...THEN SPREAD AREA WIDE BY WEDNESDAY AFTERNOON. TROUGH WILL
DESTABILIZE THE ATMOSPHERE AS COLD TEMPERATURES OF -25C AT H5 MOVE
INTO THE REGION. THIS INSTABILITY COMBINED WITH DIVERGENCE ALOFT
WITH THE UPPER LEVEL JET MAY PROVIDE ENOUGH LIFT FOR ISOLATED
THUNDERSTORMS MAINLY NORTH OF I80 THROUGH WEDNESDAY...WITH BEST
CHANCES SHIFTING EAST ALONG WITH JET FORCING. OVERALL, NOT EXPECTING
MUCH IN THE WAY OF SNOWFALL ACCUMULATIONS IN THE SIERRA WITH THIS
SYSTEM AS SNOW LEVELS START NEAR 7000 FEET ACROSS THE SIERRA
TODAY...THEN FALL TO NEAR 5500 ACROSS WRN NV BY WEDNESDAY
AFTERNOON RESULTING IN MAINLY RAIN SHOWERS FOR VALLEY AREAS. SNOWFALL
ACCUMULATIONS IN THE SIERRA OF 2 TO 5 INCHES WILL BE POSSIBLE FOR
AREAS ABOVE 7000 FEET TO THE CREST...WITH UP TO 2 INCHES POSSIBLE
NEAR LAKE LEVEL BY WEDNESDAY AFTERNOON. LINGERING SNOW SHOWERS WILL
DIMINISH BY WEDNESDAY NIGHT AND MAY PROVIDE AN ADDITION FEW INCHES
ACROSS THE SIERRA. ANY LINGERING SHOWERS ACROSS THE WRN NV WILL
LIKELY BE IN THE LIQUID FORM AS SNOW LEVELS REMAIN ABOVE VALLEY
FLOORS AT ABOUT 5000 FEET. MILD TEMPERATURES IN THE MID 60S TODAY
WILL COOL CONSIDERABLE BY ABOUT 10 DEGREES INTO THE LOWER 50S AS
SURFACE FRONT MOVES THROUGH EARLY WEDNESDAY. FUENTES
.LONG TERM...THURSDAY THROUGH MONDAY...
THE NEXT STORM MOVES QUICKLY INTO NORTHERN CA ON THURSDAY. THIS
STORM WILL BRING MODERATE TO HEAVY SNOW INTO THE SIERRA THURSDAY
INTO FRIDAY, ALONG WITH RAIN/SNOW INTO THE LOWER ELEVATIONS OF
WESTERN NEVADA. ONLY MINOR CHANGES WERE MADE TO THE LONG TERM
FORECAST, AS MODELS SEEM TO BE IN DECENT AGREEMENT OVER THE LAST
COUPLE DAYS.
THE JET REMAINS SOUTH OF OUR AREA THROUGHOUT THIS EVENT, KEEPING OUR
FORECAST AREA UNDERNEATH THE COLD, DIFFLUENT SIDE OF THE JET. THIS
WILL MAKE FOR UNSTABLE CONDITIONS THAT WILL ALLOW FOR GOOD MOISTURE
TRANSPORT AND VERY LITTLE SHADOWING FROM THE SIERRA INTO THE
LEE-SIDE VALLEYS. LATEST RUNS OF THE GFS HAVE TRENDED A LITTLE
WETTER IN THE SIERRA, WITH UP TO 1.5-2 INCHES ALONG THE CREST.
YESTERDAY'S RUNS WERE SHOWING ABOUT 1-1.5 INCHES, SO WE'LL HAVE TO
FOLLOW HOW THE MODELS TREND OVER THE NEXT COUPLE DAYS.
00Z GFS IS NOW SHOWING 700MB TEMPS AROUND -8 TO -10C, FLIP-FLOPPING
BACK TO A WARMER SOLUTION. WILL HOLD ON TO THE PREVIOUS FORECAST
SNOW LEVELS FOR NOW, ALTHOUGH IF THIS TREND CONTINUES, THE SNOW
LEVELS WILL HAVE TROUBLE LOWERING BELOW 4500 FEET THURSDAY NIGHT.
AS FOR SNOW AMOUNTS, THE TAHOE BASIN SHOULD SEE THE HEAVIEST SNOW
AMOUNTS WITH LESSER SNOW AS THE PLUME PUSHES SOUTH OF TAHOE INTO
MONO COUNTY. THE HEAVIEST BURST OF PRECIP INTO THE TAHOE BASIN WILL
BE THURSDAY EVENING THROUGH FRIDAY MORNING, WITH AROUND 1-2 FEET OF
SNOW POSSIBLE ABOVE 7000 FEET...UP 6-12" AT LAKE LEVEL. THIS STORM
IS LOOKING PRETTY GOOD AND MAY END UP BEING THE LAST SIGNIFICANT
STORM FOR THE SEASON. AS FOR MONO COUNTY, SNOW AMOUNTS COULD GET UP
TO A FOOT ABOVE 7000 FEET.
IN WESTERN NV...SPILLOVER WILL BE EASY, DUE TO THE UNSTABLE
CONDITIONS. DEPENDING ON THE SNOW LEVELS, AS MENTIONED ABOVE, WE
COULD EVEN SEE LIGHT SNOW AMOUNTS ALONG THE SIERRA FRONT FRIDAY
MORNING. NOT RULING OUT ANY SNOW AMOUNTS FOR THE VALLEY FLOORS AT
THIS TIME, ALTHOUGH ELEVATIONS ABOVE 5000 FEET HAVE THE BEST CHANCE
OF SEEING ACCUMULATING SNOWS BY FRIDAY MORNING.
EXPECT CONTINUED SNOW SHOWERS AROUND THE REGION ON FRIDAY, AS THE
COLD POOL MOVE DIRECTLY OVER US. BELOW NORMAL TEMPERATURES ARE
EXPECTED THROUGH THE WEEKEND, WITH DRY NORTHERLY FLOW AS THE TROUGH
AXIS PASSES EAST INTO THE ROCKIES. TEMPERATURE BEGIN TO WARM UP
SUNDAY THROUGH TUESDAY, AS RIDGING MOVES OVER THE WEST COAST. HOON
&&
.AVIATION...
MAINLY VFR TODAY, WITH WINDS INCREASING THIS AFTERNOON WITH GUSTS UP
TO 35KT. BLOWING DUST POSSIBLE FOR AREAS EAST OF KRNO WITH STRONGEST
WINDS. VIS MAY LOWER TO 1-3SM AT TIMES FOR KNFL AND KLOL. SCATTERED
LIGHT SHOWERS EXPECTED AFTER 06Z TUESDAY NIGHT IN WESTERN NEVADA,
WITH SLIGHT CHANCE OF THUNDER MIXED IN.
FOR THE SIERRA TERMINALS...GUSTY WINDS EXPECTED AS WELL, WITH
INCREASING CLOUDS IN THE EVENING. EXPECT MVFR/IFR CIG/VIS AFTER 06Z
TONIGHT FOR KTRK AND KTVL, WITH -SHSN INTO WEDNESDAY MORNING AS THE
TROUGH MOVES INLAND. HOON
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING NVZ004.
LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM PDT THIS
EVENING NVZ002.
CA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM PDT THIS
EVENING CAZ072.
&&
HTTP://WEATHER.GOV/RENONearby
Winter Storm Watches in California, 2012Winter Storm Watches in Nevada, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.